MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT
Model Number 434888
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The pk papyrus covered stent system was selected for treatment of a type iii perforation in the mid rca.The stent was not implanted because it broke during delivery.The perforation was successfully sealed with two other pk papyrus stents.
 
Additional Manufacturer Narrative
Corrected udi number.The affected pk papyrus stent system was returned to biotronik and subjected to a detailed technical investigation.Images of the case such as angiographies could not be obtained.The technical investigation revealed that the hypotube has fractured about 158 mm distal to the kink protector.At the fracture sites the crosssection of the hypotube is no longer circular but compressed into an ellipse and the polymer coating is plastically deformed.In addition, the hypotube was found kinked close to the fracture sites.The findings indicate that the hypotube most probably fractured as a result of significant bending outside of the patients body.In addition, the stent was found displaced on the balloon by about 8 mm in distal direction.The provided clinical information (pk papyrus device registration form, cathlab report) was reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations and the review of the provided documentation, no manufacturing related root cause could be identified.The root cause for the complaint event is most likely related to the handling of the device.Please note that the ifu advises the user to exercise care during device handling to reduce the possibility of accidental breakage, bending or kinking of the stent system shaft.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.0/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15130471
Report Number1028232-2022-03854
Device Sequence Number15104065
Product Code NIV
UDI-Device Identifier07640130447165
UDI-Public(01)07640130447165(17)23
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number434888
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10210223
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown